Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Does Being On Antibiotics Increase My Risk Of Hiv Infection

Here's a taste of what TheBody.com has to offer on this topic:
Articles
Henry J. Kaiser Family Foundation

Discontinuing Antibiotic Used to Prevent Opportunistic Infections Among HIV Patients Could Increase Risk of Malaria, Diarrhea

"Abruptly discontinuing co-trimoxazole -- an antibiotic used to prevent opportunistic infections in HIV-positive people -- can lead to a higher incidence of malaria and diarrhea compared with patients who keep on taking the drug," according to a... Read more »
Canadian AIDS Treatment Information Exchange

Increased Risk for Dialysis Found With HIV Infection

In high-income countries such as Canada, Australia and the U.S. and in regions such as Western Europe, the widespread availability of potent combination anti-HIV therapy (commonly called ART or HAART) has greatly reduced deaths due to AIDS-related... Read more »
U.S. Centers for Disease Control and Prevention

Antibiotics-to-Go May Increase STD Treatment

Providing male STD patients a dose of antibiotics to bring to their partners is more effective than the standard method of instructing the patients to tell their partners to see a doctor for testing and treatment, according to a new study. The... Read more »
Ask the Experts

Does HIV Infection increase the risk of Deep Venous Thrombosis

Two weeks after a high risk exposure to HIV I began to experience joint pain in the legs and arms and mild lymph gland pain under my arms. The pain in one of my legs increased significantly and was diagnosed as Deep Venous Thrombosis (DVT). Whilst...
Rick Sowadsky, M.P.H.

Response from Rick Sowadsky, M.P.H.

Nevada State Health Division AIDS Program
Hi.Thank you for your inquiry.I looked into the medical literature regarding the link between Deep VenousThrombosis (DVT) and HIV infection. Although there were case reports ofthrombosis in persons with HIV infection, there was no apparent direct... Read more »

Can Antibiotics taken after exposure delay seroconversion (ANTIBIOTICS AND HIV TESTING, 2010)

Dr. Bob, I want to thank you for taking the time to answer my questions in the past. Unfortunately I am still very worried. I still have symptoms I cant explain and now I have a rash on my body 12 weeks later after my possible exposure and I am so...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,As with so many of the questions cramming their way into my overstuffed inbox, your question has been asked (and answered) numerous times before. A quick search of the archives would have revealed this. See below!Dr. BobCan antibiotics affect... Read more »

Switching HIV to facilitate use of Antibiotics

I started HIV treatment in December of last year. I am currently taking Truvada (one pill once a day) and Kaletra Tablets (4 pills once a day) From December to April my Cd4 has increased from 290 to 620, and my Viral load has dropped from 100,000 to...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your post.Yes, yours is a complicated one from the drug-drug interaction story. Rifampin is sometimes used to treat refractory Staph infections-- I've used it frequently in patients in your situation.Your doctor's on the ball... Read more »

Antibiotics, infections and viral load

Dear Dr. Holodniy,1. What affect, if any, will antibiotic treatment have on the viral load tests? Can the numbers be driven down or up by antibiotics?2. If an individual has any other infection, how will this impact the viral load testing?Thank...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
Antibiotics themselves will not affect the viral load, either in the assay itself, or in a person. We do know that certain kinds of infections and vaccinations can increase viral load transiently by 2-100 times. Not all kinds of infections have been... Read more »
Connect With Others

Preventing the increasing rate of HIV infections

Posted by PeaceandLove, 3 Replies
So Ive been thinking about this for awhile and wanted to post this but wasnt sure if I should, but after reading an article today that I noticed on CNN, I thought it was a sign that I should post it. The article was basically about how HIV... Read more »

still have fever after taking antibiotics...

Posted by Anonymous, 3 Replies
i had 2 possible exposures in the past month. 5 weeks ago i met a guy out of town, i let him rub his penis between my ass to get friction & i did notice that he penetrated me a few times. i do not think he ejaculated inside me, but im not sure.... Read more »

ORAL THRUSH - from antibiotics or early HIV?

Posted by Anonymous, 3 Replies
After taking antibiotics for a while (different kinds were described when my uti did not go away) my tongue started to burn and it's white in the back. this has been going on for over two weeks. possible hiv exposure from unprotected sex a bit over... Read more »

Is this a HUGE risk for HIV infection

Posted by Anonymous, 2 Replies
Receptive anal intercourse that consisted of a couple of entries in and out and without ejacuation? Read more »